CSN Login
Members Online: 11

Pain Pain and More Pain

Ron Silver
Posts: 78
Joined: Apr 2013

9 weeks post treatment (chemo and radiation), you would think things would be better.  2nd bout with thrush.  Into the 9th day of the 14 days of treatment for it.  Swallowing is painful, whether it is water, or food--painful.  Could the thrush be the culprit? Mouth looks clear and has been clear since day 3 of the thrush treatment.  Suggestions.  Can't even handle smoothies at this point.

Also, the neuropathy seems to be getting worse.  Besides the numbness in the hands and a little in the feet, my scalp and neck feel like they are sunburned and painful to touch.  Any suggestions on vitamins etc??  Thank you.

hwt's picture
hwt
Posts: 2004
Joined: Jun 2012

I can only say that thrush is a b****!  I had it 3 or 4 times during and following tx. never affected my swallowing but my tongue burned unbelievably bad. Mine always got better within 3 or so days of starting the meds, if I recall correctly (I've tried to forget those things). I know there are different options/combinations to treat thrush. I would call the doctor and tell them your situation. You should not have to be that miserable for that long.

debbiejeanne's picture
debbiejeanne
Posts: 2590
Joined: Jan 2010

i don't know about thrush but wanted 2 say i hope u feel better soon.

dj

fishmanpa's picture
fishmanpa
Posts: 1131
Joined: Jan 2013

Hi Ron,

I dealt with three bouts of thrush. It's no fun at all! Magic Mouthwash was the only thing that helped until it cleared up which could take up to 2 weeks. Nine days in and still hurting that bad is a concern. I would contact your doctor on that one.

Concerning the nerve pain. You're describing what I went through about two weeks ago. it was awful! I had nerve pain from my head to my chest and down my arms and back. I was prescribed Lyrica and Tramadol. Within three days I was feeling much better and now I'm not feeling any pain from it.  

"T"

Ron Silver
Posts: 78
Joined: Apr 2013

Spoke with the ENT, who I will see if the pain doesn't clear up after the full 14 days are up.  I am taking the pill and also using the wash (Nystin).  But had thrush before, and do not recall it increasing the pain while swallowing (just mouth issues).  I spoke with the oncologist about the meds such as Lyrica and Tramadol, and he said I don't want to "go that route" due to side effects from the meds, and that I should just give my body more time to recover.  Got a haircut yesterday, it was painful-scalp felt on fire. 

The swallowing issue is really disheartening.  I want to have the peg tube pulled in two weeks and at this rate I don't see it happening.  Thanks for all your responses. 

katenorwood
Posts: 1862
Joined: May 2012

Hey I wanted to let you know thrush can be a tricky horrid little beast !  I had to try 2 different forms of meds....one was a swish and swollow, another a pill to suck on.  I had many bouts of this my first yr. out.  Let your primary know and have them change up the med.  Hope you can find some relief soon !   Katie

CherieLW's picture
CherieLW
Posts: 438
Joined: May 2013

Hope you feel better and are able to find relief! 

cureitall66's picture
cureitall66
Posts: 879
Joined: Aug 2012

Ron,

I do know it takes time and patience for the healing. It seemed like once loved one got to about 3 months out from tx he started feeling better. He did have some pain in his legs and body, but we found it was drug withdrawls from the narcatics. That took some time to get out of his body and the nerve receptors to return to normal. Not sure if you are still on any pain meds or recently was taken off, but this could be some of the issue.

 

Hang in there...

 

~C

 

Roar's picture
Roar
Posts: 250
Joined: Mar 2013

i am 7 months post treatment and am having a battle with thrush now - on clotrimazole tablet to suck on - its been two days and is finnally clearing up - it was no fun. i felt like i was just out of treatment as i couldnt eat anything and eerything burned like hell. 

fisrpotpe's picture
fisrpotpe
Posts: 1344
Joined: Aug 2010

i did vitiamn B12 shots from the doc. early on it was twice a week and then about 4 months post treatment it went to once per week. vitiamns by tablet were not as effective. b12 helps with healing 

friend of mine had the same problem as you last year. dr. told him that eating, drinking and swallowing can not hurt it, but yes it hurts and the more he did eat, drink and swallow it got better fast. i know sounds strange, but that actually was said, done and happen. 

you might try some more iv fluids if your not getting enough orally. i know when fluids are down it does not help at all. 

also talk to dr. as you might have acid reflux problem, mine was handled easily with one pill daily

good luck, sorry you must have to fight this

john 

 

 

Ron Silver
Posts: 78
Joined: Apr 2013

Thanks for all the ideas/responses.  ENT scoped my throat and thrush is not causing the pain.  Throat looks "normal" for someone 9 weeks post treatment.  No idea why the pain.  Things steadily better until 7 weeks and beginning to eat, then the set back and things worse.  

 

firsrpotpe, you wrote that your friend was told, and experienced, the more he did eat, drink swallow, it got better fast.   I was thinking the opposite.  Let the throat rest and recover and not irritate it.  

 

Starting next Monday, I am going to use the Magic Mouthwash (lidocaine) and just eat.  Resting the throat doesn't seem to be helping.  Heck with it, I will just use the mouthwash and force myself to eat and get rid of this peg.  Thanks for the idea.  

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network